# SDR 95ZZZX4188

- Difficulty date: August 4, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N83747
- Make and model: Piper PA-34-220T
- Aircraft serial: 348133074
- Engine: Cont LTSIO360KB
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Bearing
- Part number: 632857
- Condition: Broken
- Location: Rear Main
- Part time: 1,174 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

INSPECTION OF OIL FILTER ELEMENT DURING ROUTINE OIL CHANGE AND LARGE AMOUNT OF ALUMINUM SHAVINGS AND MINOR AMOUNT OF STEEL (MAGNETIC) PARTICLES WERE FOUND.  ENGINE WAS REMOVED FROM AIRCRAFT AND DISASSEMBLED.  FOUND REAR INTERMEDIATE MAIN BEARING HAD BROKEN INTO ABOUT 6-8 PIECES, BUT WAS BEING HELD IN PLACE BY CASE WEB AND BEARING JOURNAL.  THE BEARING PIECES HAD SHIFTED ENOUGH TO SPIN IN WEB AND PRODUCE THE SHAVINGS OF ALUMINUM FOUND IN THE FILTER.  IT WAS NOTED DURING DISASSEMBLY THAT TORQUE ON THROUGH-BOLT NUTS AT THIS WEB SEEMED LOW.  ENGINE WAS OVERHAULED WITH BOTH CASE AND CRANKSHAFT BEING RETURNED TO SERVICE AFTER REPAIR.
